Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Feb 24, 2011, 10:40 PM CST for 5 counties in Alabama. It was in force for 50 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 10:40 PM CST (04:40 UTC)
- Expired
- Feb 24, 2011, 11:30 PM CST
- In force
- 50 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:40 PM CST | TSTM WND GST 54 | Harvest, AL | REPORTED WIND GUST OF 54 MPH IN HARVEST NEAR HWY 53. |
| Feb 24, 10:52 PM CST | NON-TSTM WND DMG | 6 S Moulton, AL | SEVERAL TREES WERE KNOCKED DOWN ON LEOLA ROAD NEAR THE EDGE OF BANKHEAD NATIONAL FOREST. TIME ESTIMATED BY RADAR. |
| Feb 24, 10:55 PM CST | TSTM WND DMG | 3 E Hartselle, AL | SEVERAL TREES KNOCKED DOWN WITH 5 INCH DIAMETER LIMBS SNAPPED. |
| Feb 24, 10:59 PM CST | TSTM WND DMG | 5 Ese Rogersville, AL | MULTIPLE TREES DOWN NEAR HWY 72. |
| Feb 24, 10:59 PM CST | HAIL 0.5 | 5 Ese Rogersville, AL | DIME SIZED HAIL REPORTED NEAR HWY 72. |
| Feb 24, 11:13 PM CST | TSTM WND DMG | 2 Ssw Hartselle, AL | REPORTS OF PINE AND OAK TREES DOWN...POWER POLES DOWN AND SKIRTING TORN OFF A MOBILE HOME ON GARNER ROAD. |
| Feb 24, 11:13 PM CST | TSTM WND DMG | 7 Sw Hartselle, AL | WINDOWS WERE BLOWN OUT IN A MOBILE HOME. |
| Feb 24, 11:15 PM CST | TSTM WND DMG | 3 W Hartselle, AL | TREE DOWN ON RESIDENCE ON FORREST CHAPEL ROAD IN OAKRIDGE. |
| Feb 24, 11:25 PM CST | TSTM WND DMG | 3 E Harvest, AL | TREE DOWN AT THE INTERSECTION OF QUARTER MOUNTAIN RD AND CARTERS GIN RD. TIME ESTIMATED BY RADAR. |
| Feb 24, 11:25 PM CST | TSTM WND DMG | 3 Ene Harvest, AL | TREES WERE KNOCKED DOWN AT THE INTERSECTION OF CARTERS GIN ROAD AND QUARTER MOUNTAIN ROAD. TIME ESTIMATED BY RADAR. |
| Feb 24, 11:39 PM CST | TSTM WND DMG | 3 W Hartselle, AL | TREE DOWN ON RESIDENCE ON FORREST CHAPEL ROAD IN OAKRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
456
WUUS54 KHUN 250440
SVRHUN
ALC077-079-083-089-103-250530-
/O.NEW.KHUN.SV.W.0003.110225T0440Z-110225T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1040 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
WESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1130 PM CST
* AT 1038 PM CST...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF ANDERSON TO 6 MILES NORTH OF HALEYVILLE...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LESTER...OLIVER...
WREN...WHEELER...
RIPLEY...LEGGTOWN...
SPEAKE...CADDO...
TANNER...NEEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3500 8661 3431 8685 3432 8711 3430 8711
3431 8753 3451 8753 3466 8748 3466 8744
3470 8745 3471 8743 3479 8743 3502 8735
TIME...MOT...LOC 0438Z 271DEG 44KT 3498 8729 3433 8753
$$
KDW2 follow-up statements
214
WWUS54 KHUN 250454
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1054 PM CST THU FEB 24 2011
ALC077-079-083-089-103-250530-
/O.CON.KHUN.SV.W.0003.000000T0000Z-110225T0530Z/
MORGAN AL-LAUDERDALE AL-LIMESTONE AL-MADISON AL-LAWRENCE AL-
1054 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR LAWRENCE...NORTHWESTERN MADISON...LIMESTONE...EASTERN LAUDERDALE
AND WESTERN MORGAN COUNTIES...
AT 1050 PM CST...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES
NORTHWEST OF ATHENS TO 12 MILES SOUTHWEST OF MOULTON...MOVING EAST AT
55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLSBORO...LEGGTOWN...RIPLEY...CARTWRIGHT...CADDO...ELKMONT...
SPEAKE...TRINITY...TANNER...DANVILLE...NEEL...ARDMORE...DECATUR
...BETHEL...FRENCH MILL...FLINT CITY...MASSEY...BELLE MINA...
MOORESVILLE...ELKWOOD...HARTSELLE...CAPSHAW...PRICEVILLE...
HARVEST...TONEY...LEESDALE...FALKVILLE...LACON...MADISON...SOMERVILLE
AND COLE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN
NORTHWESTERN ALABAMA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3500 8661 3431 8685 3432 8711 3430 8711
3431 8753 3451 8753 3466 8748 3466 8744
3470 8745 3471 8743 3479 8743 3502 8735
TIME...MOT...LOC 0450Z 271DEG 46KT 3498 8711 3433 8735
$$
KDW545
WWUS54 KHUN 250512 RRA
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1112 PM CST THU FEB 24 2011
ALC077-250522-
/O.CAN.KHUN.SV.W.0003.000000T0000Z-110225T0530Z/
LAUDERDALE AL-
1112 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAUDERDALE COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3431 8685 3432 8711 3430 8711 3433 8724
3474 8712 3499 8707 3499 8661
TIME...MOT...LOC 0512Z 271DEG 46KT 3497 8677 3432 8701
$$
ALC079-083-089-103-250530-
/O.CON.KHUN.SV.W.0003.000000T0000Z-110225T0530Z/
MORGAN AL-LIMESTONE AL-MADISON AL-LAWRENCE AL-
1112 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SOUTHEASTERN LAWRENCE...NORTHWESTERN MADISON...LIMESTONE AND
WESTERN MORGAN COUNTIES...
AT 1106 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ARDMORE TO MASSEY...MOVING EAST AT 55
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAPSHAW...PRICEVILLE...ELKWOOD...HARVEST...TONEY...LEESDALE...
FALKVILLE...LACON...MADISON...SOMERVILLE AND COLE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3431 8685 3432 8711 3430 8711 3433 8724
3474 8712 3499 8707 3499 8661
TIME...MOT...LOC 0512Z 271DEG 46KT 3497 8677 3432 8701
$$
KDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:15 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 24, 8:15 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
815 PM CST THU FEB 24 2011
.UPDATE...
FOR BRIEF MESOSCALE DISCUSSION...AND EVENING UPDATE TO GRIDS
&&
.DISCUSSION...
AS IS SO OFTEN THE CASE...THE LINE HAS SPED UP IN THE LAST COUPLE
HOURS AND IS NOW POISED TO IMPACT THE EXTREME NORTHWESTERN EDGE OF
THE CWFA BETWEEN 9 AND 10PM. FROM THERE...IT WILL RAPIDLY SPREAD
EASTWARD...EXITING DEKALB COUNTY BETWEEN 2 AND 3 AM. THE MAIN THREAT
TONIGHT IS STILL EXPECTED TO BE DAMAGING WINDS /ESPECIALLY WITHIN
BOWING SEGMENTS/...ALTHOUGH ISOLATED INSTANCES OF HAIL OR TORNADOES
ARE ALSO POSSIBLE.
THE 00Z BMX/JAN SOUNDINGS SHOW A PRETTY SOLID CAP AT AROUND
700MB...WHICH IS PROBABLY WHAT HAS CONTRIBUTED TO THE LACK OF
THUNDERSTORM DEVELOPMENT OUT AHEAD OF THE MAIN LINE. WHILE BUFR
SOUNDINGS DO SHOW THIS CAP EVENTUALLY WEAKENING IN TIME FOR THE MAIN
LINE...THIS DOES SUGGEST THAT THE OVERALL SEVERE WINDOW SHOULD BE
RELATIVELY SHORT LIVED. HOWEVER...SRH OFF BOTH SOUNDINGS /AND OHX AS
WELL/ IS SUFFICIENTLY AMPLE FOR LOW LEVEL ROTATION WITHIN ANY
STORM...AND ANY STORM ALONG THE LINE SHOULD BE ABLE TO MIX DOWN MOST
OF THE 50-60KT JET.
HAVE UPDATED THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THE FASTER
TIMING...AND THE WIND ADVISORY REMAINS IN EFFECT. IN ADDITION...MADE
SOME TWEAKS TO THE GRIDS TO REFLECT THE TEMPORAL RESOLUTION OF THE
SQUALL LINE. UPDATED ZONES WILL BE FORTHCOMING VERY SHORTLY.
&&
.AVIATION.../UPDATED FROM 00Z TAFS/
STRONG COLD FRONT STILL POISED TO IMPACT BOTH TERMINALS
OVERNIGHT...BUT CONDITIONS UPSTREAM OF HERE SUGGEST THAT VFR
CONDITIONS WILL LARGELY PREVAIL UNTIL THE BROKEN SQUALL LINE
ARRIVES. SOUTH WINDS WILL CONTINUE TO GUST TO 25-30KT THROUGH THE
EVENING HOURS...WITH LITTLE CHANGE IN DIRECTION OR STRENGTH
ANTICIPATED UNTIL THE LINE ARRIVES. TIMING THE APPROACHING SQUALL
LINE SUGGESTS IT WILL IMPACT MSL AROUND 4-5Z AND HSV AROUND
06Z...HOWEVER CANNOT COMPLETELY DISCOUNT ISOLATED THUNDERSTORM
DEVELOPMENT AHEAD OF MAIN LINE. CURRENT OBS AND CLIMO SUGGEST MVFR
CONDITIONS DURING MOST OF THE SQUALL LINE...WITH POCKETS OF IFR
CIGS/VIS CERTAINLY A POSSIBILITY. BEHIND THE LINE...LOOK FOR A SHIFT
TO WESTERLY WINDS WITH MVFR/IFR CIGS THROUGH THE REMAINDER OF THE
OVERNIGHT. SOME IMPROVEMENT IS EXPECTED IN CIGS THROUGH THE MORNING
HOURS FRIDAY AND WINDS WILL BE NORTHERLY...BUT CONDITIONS MAY NOT
BECOME VFR AT EITHER TERMINAL UNTIL LATE IN THE TAF PERIOD.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
JLLHazardous weather outlook, Feb 24, 7:57 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 757 PM CST THU FEB 24 2011 ALZ001>010-016-TNZ076-096-097-251100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 757 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING THROUGH EARLY FRIDAY MORNING. THE STRONGEST STORMS WILL MOVE INTO NORTHWESTERN ALABAMA AFTER 930 PM...AND WILL THEN CROSS THE INTERSTATE 65 CORRIDOR AROUND 11 PM TO MIDNIGHT...AND FINALLY BEGIN TO EXIT NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE AROUND 2 TO 3 AM FRIDAY MORNING. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE ALONG THE LINE OF STORMS. IN ADDITION TO THE SQUALL LINE...STRONG SOUTHERLY WINDS ASSOCIATED WITH THE SURFACE LOW WILL OCCASIONALLY GUST TO AROUND 35 MPH. A WIND ADVISORY IS IN EFFECT FOR THE TENNESSEE VALLEY THROUGH EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED DURING SUNDAY NIGHT AND MONDAY AS YET ANOTHER STRONG COLD FRONT MOVES ACROSS THE AREA. EARLY INDICATIONS CONTINUE TO SHOW A RISK FOR STRONG TO SEVERE STORMS WITH THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS EVENING AND DURING THE OVERNIGHT. KDW
In the hours before
Special weather statement, Feb 24, 9:09 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
909 PM CST THU FEB 24 2011
ALZ001>003-250400-
COLBERT-FRANKLIN-LAUDERDALE-
909 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL 1000 PM CST...
AT 905 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS IN NORTHERN MISSISSIPPI...ALONG A LINE
EXTENDING FROM CORINTH TO 19 MILES WEST OF TUPELO...MOVING EAST AT
50 MPH. THESE THUNDERSTORMS WILL BE ENTERING NORTHWEST ALABAMA
AROUND 945 PM. THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RIVERTON...WATERLOO.
WRIGHT.
MAUD...MT HESTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3502 8764 3432 8815 3432 8816 3448 8816
3489 8810 3492 8814 3501 8820
TIME...MOT...LOC 0305Z 268DEG 37KT 3497 8858 3433 8904
KDWLocal storm report, Feb 24, 9:23 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
923 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
&&
SLACORTELocal storm report, Feb 24, 10:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
&&
SLACORTELocal storm report, Feb 24, 10:24 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
&&
SLACORTELocal storm report, Feb 24, 10:31 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
&&
SLACORTEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:09 PM CST | Special Weather Statement | HUN | Colbert | 51 min |
| Feb 24, 9:29 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 46 min |
| Feb 24, 9:55 PM CST | Tornado Warning | HUN | Colbert, Franklin | 35 min |
| Feb 24, 10:10 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 35 min |
| Feb 24, 10:15 PM CST | Tornado Warning | HUN | Franklin | 30 min |
| Feb 24, 10:21 PM CST | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence | 24 min |
| Feb 24, 10:44 PM CST | Tornado Warning | HUN | Lauderdale, Lawrence, Limestone | 31 min |
| Feb 24, 11:04 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 41 min |
| Feb 24, 11:20 PM CST | Tornado Warning | HUN | Cullman | 25 min |
| Feb 24, 11:21 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Marshall, Morgan | 24 min |
| Feb 24, 11:23 PM CST | Tornado Warning | HUN | Marshall, Morgan | 37 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Jackson, Madison, Marshall, Morgan | 35 min |
| Feb 24, 11:47 PM CST | Tornado Warning | HUN | Jackson, Madison, Marshall | 28 min |
| Feb 24, 11:56 PM CST | Tornado Warning | HUN | Jackson | 22 min |
| Feb 25, 12:09 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 36 min |
| Feb 25, 12:09 AM CST | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 36 min |
| Feb 25, 12:14 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.